Alert archive / Oklahoma / Tornado Warnings in 2006
Tornado Warning 20, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 2, 2006, 7:31 PM CDT for Wilbarger County, Texas; Jackson County, Tillman County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2006, 7:31 PM CDT (00:31 UTC)
- Expired
- May 2, 2006, 8:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Jackson County, OK, Tillman County, OK, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 26 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:39 PM CDT | Tornado Watch | SPC | 8 hr |
| May 2, 5:42 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 2004 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 030032 TOROUN OKC065-141-TXC487-030115- /O.NEW.KOUN.TO.W.0020.060503T0031Z-060503T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 731 PM CDT TUE MAY 2 2006 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... WILBARGER COUNTY IN NORTHERN TEXAS JACKSON COUNTY IN SOUTHWEST OKLAHOMA TILLMAN COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 815 PM CDT * AT 731 PM CDT...A TORNADO WAS DETECTED BY DOPPLER RADAR 8 MILES NORTHWEST OF FARGO...MOVING EAST AT 15 MPH. ANOTHER TORNADO WAS LOCATED 2 MILES WEST OF WHITE CITY...MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE FARGO...WHITE CITY...AND DOAMS.. A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. LAT...LON 3447 9938 3422 9938 3426 9908 3448 9908 $$ BURKE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 2, 3:40 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 2, 3:40 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT TUE MAY 2 2006
.DISCUSSION...
STORMS ARE ALREADY BEGINNING TO DEVELOP OVER THE TEXAS PANHANDLE.
THIS APPEARS TO BE THE BEGINNING OF ANOTHER SEVERE-WEATHER
EVENT. THE EMPHASIS EARLY THIS EVENING WILL BE SEVERE STORMS IN
OUR WESTERN COUNTIES... BUT THEN IT APPEARS THAT THE STORMS WILL
MERGE INTO A LARGE MCS AND MARCH EAST ACROSS THE SOUTHERN HALF OR
SO OF OUR FORECAST AREA. THE HEAVIEST RAIN WILL PROBABLY FALL
WITHIN A COUPLE OF COUNTIES OF THE RED RIVER. THE AREA FROM NEAR
WICHITA FALLS... EAST TO DURANT... AND NORTH FROM THERE... RECEIVED
HEAVY RAINFALL OVER THE PAST SEVERAL DAYS... AND THE COMBINATION
OF WET GROUND AND ADDITIONAL HEAVY RAIN MAY RESULT IN FLOODING. A
FLOOD WATCH WILL BE ISSUED FOR LATER TONIGHT INTO TOMORROW MORNING
FOR THIS.
IT APPEARS THAT CONVECTION WILL FOCUS ON A COLD FRONT FOR THE NEXT
SEVERAL DAYS. THE FRONT SHOULD MOVE INTO NORTHERN OKLAHOMA
TOMORROW AFTERNOON... THEN SAG EVER SO SLOWLY SOUTH. IT SHOULD
FINALLY BE SHOVED DEEP INTO TEXAS ON SATURDAY... BUT RAIN WILL BE
A GOOD BET... ESPECIALLY FROM LATE AFTERNOON INTO THE OVERNIGHT
PERIOD... ON WEDNESDAY... THURSDAY... AND FRIDAY. DEPENDING ON THE
TIMING OF THE FRONT... RAIN MAY LINGER INTO SATURDAY.
AFTER A WHOLE DAY OF DRY WEATHER ON SUNDAY... RAIN CHANCES RESUME
ON MONDAY AS YET ANOTHER WAVE IN THE JET STREAM APPROACHES THE
SOUTHERN PLAINS.
TEMPERATURES WILL BE REASONABLY MILD FOR THIS TIME OF YEAR...
ALTHOUGH A LITTLE COOL NORTH OF THE FRONT LATE THIS WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 66 80 60 70 / 70 50 60 30
HOBART OK 65 82 57 70 / 80 50 60 30
WICHITA FALLS TX 66 87 64 79 / 70 40 60 40
GAGE OK 61 76 52 66 / 50 50 40 30
PONCA CITY OK 64 75 55 67 / 60 50 60 40
DURANT OK 68 87 68 80 / 70 30 50 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH FROM 9 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING
FOR OKZ038-OKZ039-OKZ041-OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-
OKZ048-OKZ050-OKZ051-OKZ052.
TX...FLOOD WATCH FROM 9 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING
FOR TXZ086-TXZ089-TXZ090.
&&
25/23Hazardous weather outlook, May 2, 11:55 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE MAY 02 2006
OKZ004>048-050>052-TXZ083>090-031200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT TUE MAY 02 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS THE WESTERN HALF OF
OKLAHOMA AND ALL OF WESTERN NORTH TEXAS THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE REST OF CENTRAL
AND SOUTHERN OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS WEST OF A LINE FROM ALVA... TO EL RENO...
TO DUNCAN...INCLUDING ALL OF WESTERN NORTH TEXAS.
TIMING...
A FEW SEVERE STORMS WILL STILL BE POSSIBLE THROUGH 3 PM ACROSS PARTS
OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
SEVERE STORMS ALONG THE DRY LINE IN WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS WILL BE MOST LIKELY AFTER 3 PM THROUGH THE OVERNIGHT
HOURS.
IMPACTS...
HAIL AROUND THE SIZE OF QUARTERS WILL BE POSSIBLE EARLY THIS
AFTERNOON IN SOUTHERN OKLAHOMA.
SUPERCELL THUNDERSTORMS COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS
AND DAMAGING WINDS OVER 70 MPH LATE THIS AFTERNOON AND EVENING
...PARTICULARLY IN THE MODERATE RISK AREA. TORNADOES WILL ALSO BE
POSSIBLE...ESPECIALLY WEST OF A LINE FROM ALVA...TO WEATHERFORD...TO
WICHITA FALLS FROM 5 PM TO 9 PM.
FLOODING WILL ALSO BE A CONCERN...ESPECIALLY ACROSS PARTS OF
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
RECOMMENDED ACTION...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND SHOULD CONSIDER THE NEED FOR EXTENDED OPERATIONS INTO THE
OVERNIGHT HOURS.
DISCUSSION...
THE REMNANTS OF A FRONT AND OUTFLOW BOUNDARY LOCATED FROM NEAR
ABILENE TO SOUTH OF DALLAS WILL LIFT NORTH THIS AFTERNOON. SCATTERED
STRONG TO SEVERE THUNDERSTORMS WILL PERSIST NORTH OF THE BOUNDARY
ACROSS SOUTHERN OKLAHOMA.
A DRYLINE IS EXPECTED TO DEVELOP THIS AFTERNOON FROM THE EASTERN
TEXAS PANHANDLE INTO SOUTHWESTERN KANSAS. LOW LEVEL MOISTURE WILL
CONTINUE TO INCREASE EAST OF THE DRYLINE DURING THE DAY WITH THE
AIRMASS BECOMING VERY UNSTABLE THIS AFTERNOON.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE VICINITY
OF THE DRYLINE...WITH INITIATION ALSO POSSIBLE IN THE VICINITY OF
THE WEAKENING FRONT. INSTABILITY AND SHEAR WILL BE FAVORABLE FOR
SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS.
HOWEVER... A FEW TORNADOES WILL ALSO BE POSSIBLE THIS AFTERNOON AND
EVENING WITH ANY DISCRETE SUPERCELLS... ESPECIALLY NEAR THE
INTERSECTION OF THE WEAKENING FRONT AND DRYLINE. THE STORMS ARE
EXPECTED TO MERGE INTO ONE OR MORE CLUSTERS AND MOVE EASTWARD
THROUGH OKLAHOMA AND WESTERN NORTH TEXAS DURING THE EVENING AND
OVERNIGHT HOURS.
HEAVY RAIN COULD CAUSE LOCALIZED FLOODING IN SOME AREAS...
ESPECIALLY ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS IF ONE OR MORE OF THE CLUSTER OF STORMS MOVES ACROSS THE AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAY 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...95 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE ACROSS OKLAHOMA AND WESTERN NORTH
TEXAS THROUGH THE WEEK AS THE STORM TRACK REMAINS CLOSE TO THE AREA
AND MULTIPLE SURFACE FRONTS MOVE INTO THE AREA. INSTABILITY AND WIND
FIELDS WILL ALSO REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS MOST
DAYS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
MAXWELL/DAIn the hours before
Special weather statement, May 2, 6:39 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 639 PM CDT TUE MAY 2 2006 OKZ011-015-030000- MAJOR OK-DEWEY OK- 639 PM CDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY AND MAJOR COUNTIES. DEVELOPING THUNDERSTORMS WERE LOCATED 3 MILES SOUTHWEST OF ORION...AND JUST EAST OF TALOGA AT 639 PM CDT...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN DEWEY AND MAJOR COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SMITH
Local storm report, May 2, 6:50 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 11 N GOODLETT 34.49N 99.88W
05/02/2006 E0.88 INCH HARDEMAN TX AMATEUR RADIO
&&
JLPLocal storm report, May 2, 6:55 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
655 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 W ELDORADO 34.47N 99.74W
05/02/2006 E0.75 INCH JACKSON OK PUBLIC
&&
JLPLocal storm report, May 2, 7:03 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
703 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL SENTINEL 35.16N 99.17W
05/02/2006 E0.75 INCH WASHITA OK AMATEUR RADIO
&&
JLPSpecial weather statement, May 2, 7:19 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 719 PM CDT TUE MAY 2 2006 OKZ034-035-030100- KIOWA OK-GREER OK- 719 PM CDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER AND KIOWA COUNTIES. A LINE OF STRONG THUNDERSTORM WAS LOCATED ACROSS GREER AND NORTHWEST KIOWA COUNTIES...AT 719 PM CDT...MOVING EAST AT 25 MPH. SMALL HAIL AND WINDS TO 50 MPH ARE LIKELY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BURKE
Local storm report, May 2, 7:30 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
730 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 4 SSW BUTLER 35.58N 99.21W
05/02/2006 E60 MPH CUSTER OK PUBLIC
&&
JLPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 35 min |
| May 2, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 39 min |
| May 2, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 66 min |
| May 2, 7:31 PM CDT | Tornado Warning | OUN | Wilbarger | 44 min |
| May 2, 9:05 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 40 min |
| May 2, 10:01 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 44 min |
| May 2, 10:17 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 43 min |
| May 2, 7:36 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 39 min |
| May 2, 7:49 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 41 min |
| May 2, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 61 min |
| May 2, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 57 min |
| May 2, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 64 min |
| May 2, 9:01 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 44 min |
| May 2, 9:02 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 33 min |
| May 2, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 63 min |
| May 2, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 30 min |
Nearby
Tornado Warnings in Oklahoma, 2006Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.